Hail, Lewis
- When
- June 7, 3:15 AM CST
- Where
- Lewis County, La Belle
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.120, -91.920
Thunderstorm complex moved through the region with isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorm complex moved through the region with isolated severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 7, 2:43 AM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 343 AM CDT SUN JUN 7 2009 .DISCUSSION... /330 AM CDT SUN JUN 7 2009/ MCS CENTERED FROM NW MO INTO SE IA IS BEING SUSTAINED BY A 40+ WSWLY LLJ AND INFLOW OF MODERATE TO HIGH CAPE AIR. DESPITE SOME 35-50 KTS OF DEEP LAYER SHEAR...IT IS ONLY SHOWING MARGINAL ORGANIZATION. THE SYSTEM IS SHOWING DECENT ENE MOVEMENT AS THE LLJ CONTINUES TO VEER AND SHOULD CONTINUE TO KEEP THIS PACE EWD. THUS THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE CONFINED TO THE FAR NORTHERN CWA THIS MORNING WITH MORE ISOLATED TO SCATTERED COVERAGE ON THE UPWIND FLANK...POTENTIALLY IMPACTING AREAS AS FAR SOUTH AS JUST NORTH OF THE I-70 CORIDOOR. THE MODELS SUGGEST THAT THIS MORNING SHOULD BE THE MAIN PERIOD OF CONVECTIVE POTENTIAL TODAY...WITH THE LLJ BACKING TO MORE SWLY BY EARLY AFTERNOON... RESULTING IN STG WAA AND H85 TEMPS RISING TO +20 TO +22 DEGC BY EVENING. MODEL SOUNDINGS SHOW THIS WARMING SHOULD PRODUCE A RATHER FORMIDABLE CAP WITH CIN OF 200+ J/KG ACROSS MUCH OF THE AREA BY 21Z. ACCORDINGLY TEMPERATURES SHOULD GET QUITE WARM INSPITE OF THE MORNING CONVECTION AND DEBRIS CLOUD...WHICH WILL DIMINISH CONSIDERABLY BY AFTERNOON. ATTENTION TONIGHT THEN TURNS BACK TO ERN KS AND SE NEBRAKSA WHERE CONVECTIVE DEVELOPMENT IS EXPECTED IN THE LATE AFTERNOON AHEAD OF THE ADVANCING FRONT. THIS ACTIVITY SHOULD GROW UPSCALE INTO ONE OR SEVERAL QLCS STRUCTURES AND TRANSLATE NE THRU THE EVENING HOURS. ONCE AGAIN THE MAIN THRUST OF THIS ACTIVITY IS ONLY EXPECTED TO IMPACT NORTHERN PORTIONS OF THE CWA...PRIMARILY ALONG AND NORTH OF A MOBERLY TO PITTSFIELD LINE. STILL BELIEVE MONDAY WILL BE THE MOST INTERESTING DAY. EXPECTING LITTLE IF ANY PCPN TO BE ONGOING AT DAYBREAK AND ONLY MODEST CLOUD COVER. FAVORING THE SREF/NAM WITH RESPECT TO MOVEMENT OF THE FRONT AND MOST ASPECTS OF CONVECTIVE INITIATION. STRONG HEATING AHEAD OF THE FRONT COMBINED WITH STEEP LAPSE RATES IS EXPECTED TO YIELD A VERY UNSTABLE WARM SECTOR WITH SBCAPES IN EXCESS OF 3000 J/KG. MODEL SOUNDINGS SHOW THE COMBO OF HEATING AND SOME WEAK LARGE SCALE ASCENT SHOULD RESULT IN THE EROSION OF THE CAP ALONG THE ADVANCING COLD FRONT OR POSSIBLY A WEAK PREFRONTAL TROF BETWEEN 19-22Z TO THE EAST OF A KUIN-KCOU LINE. AS DISCUSSED YESTEREDAY...DEEP LAYER WESTERLY SHEAR OF 30-40 KTS WOULD FAVOR A MIXED MODE INCLUDING DISCRETE SUPERCELLS AND SMALL LINEAR MULTICELL SEGMENTS. EXPECT BY MIDNIGHT THAT ALL OF THE ACTIVITY WILL HAVE PASSED SOUTHEAST OF THE CWA...WITH THE COLD FRONT SETTLING INTO THE TN VALLEY AND LOWER MS VLY BY 12Z TUESDAY AND HIGH PRESSURE BUILDING INTO THE AREA IN ITS WAKE. THE MODELS ARE STILL SHOWING QUITE A BIT OF VARIANCE IN THE LATE TUESDAY THROUGH EARLY THURSDAY TIME FRAME AS THE FRONT ATTEMPTS TO RETURN NORTHWARD SOME AND A SERIES OF SHORTWAVES TRAVERSE THE MID MS VLY. HARD TO HAVE MUCH FAITH IN THE GFS SOLUTION WITH SUBSTANTIAL CONVECTIVE FEEDBACK ISSUES. THRU AT LEAST 12Z WED THE NAM AND SREF WOULD FAVOR KEEPING ANY PCPN CONFINED TO PRIMARILY THE SRN CWA. QUICK LOOK AT THE NEW 00Z ECMWF HAS THIS GENERAL TREND...IE FUTHER SOUTH THAN THE GFS...THRU THURSDAY. GLASS && .AVIATION... /1135 PM CDT SAT JUN 6 2009/ FOR THE 06Z TAFS...LATEST RADAR TRENDS SHOW CONVECTIVE CLUSTER OF STORMS FROM SOUTHEAST NEBRASKA TO JUST WET OF TOPEKA KS. THIS COMPLEX EXPECTED TO CONTINUE TO MOVE INTO NORTH CENTRAL MISSOURI AFTER 0900 UTC. EXPECT CONVECTION TO WEAKEN OVER NORTH CENTRAL MISSOURI HOWEVER STILL PRODUCE POSSIBLE TRW OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. WILL CONTINUE TO MENTION TRW IN UIN TAF AROUND DAYBREAK SUNDAY. ISOLATED TO WIDELY SCATTERED RAINSHOWERS MAY OCCUR OVER COU AND STL TAFS DURING MID TO LATE MORNING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY STILL OCCUR OVER NORTH CENTRL MISSOURI THROUGH LATE MORNING. HOWEVER SKIES ARE EXPECTED TO BECOME SCATTERED AS CAPPING INVERSION TAKES HOLD OVER SOUTHERN AND CENTRAL MISSOURI SUNDAY AFTERNOON THROUGH EARLY EVENING. NAM MODEL SHOWS BEST THE CAPPING INVERSION. PRZYBYLINSKI && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 421 PM CDT SAT JUN 6 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 421 PM CDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. MODERATE FLOODING CONTINUES ALONG SOME POINTS OF THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI INTO CENTRAL ILLINOIS ON SUNDAY AND SUNDAY NIGHT. A FEW OF THESE STORMS COULD PRODUCE HAIL...GUSTY WINDS...AND HEAVY RAIN...ESPECIALLY ON SUNDAY MORNING. THE CHANCE FOR THUNDERSTORMS WILL EXPAND TO INCLUDE ALL OF THE AREA ON MONDAY AND MONDAY NIGHT AS A COLD FRONT PASSES THROUGH THE CENTRAL U.S. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...AND SOME OF THESE STORMS MAY BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE CHANCE FOR THUNDERSTORMS WILL BE CONFINED TO SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS ON TUESDAY. HOWEVER...THE THREAT OF THUNDERSTORMS WILL RETURN TO MOST OF THE REGION WEDNESDAY THROUGH THURSDAY. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 408 AM CDT SUN JUN 7 2009 MOZ018-019-071000- KNOX MO-LEWIS MO- 408 AM CDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX AND LEWIS COUNTIES UNTIL 500 AM CDT... AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNOX CITY...OR 9 MILES SOUTHEAST OF EDINA... MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CANTON...KNOX CITY... COLONY...LA BELLE...LEWISTOWN...EWING...LA GRANGE...NEWARK AND MONTICELLO. MILLER
The St Louis radar (KLSX), 190 km away, was scanning. The volume nearest the first event began at 09:17 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178145, 178146.